I have diabetes 2, was on metformin had problems with it and so I decided to start just not taking meds and eating right, which I have been..cutting out soda was the hardest for me..lol love my coca cola... anyhow now that I did all the right things I took my level this morning and mind u didn't eat nothing during the middle of night in fact I hardly ever eat at all, never have an appetetite, but usually force myself 2 eat something lite etc..anyway my sugar was 158 with drinking just water all during the night... I was told that I should keep it no higher then 100..anyone no or can give advice on a good med with the least side effects and trust me I of all people no what works for one doesn't mean will work for me..lol but I just would like some names thrown out there so I can do some research before seeing my pcp... love u all..and thanks in advance..angel1662
5 Sep 2013
I am not sure how long & what dose of Metformin you were on. The most common side effect with that drug is Nausea & stomach issues but usually within month your system adjust to the dose.
You said you don't eat very often which is not good for you if you are diabetic as you need to eat 3 meals a day & 3 small snacks. That could be some of your problems. You may want to try eating this method & see if it helps.
If not you may want to add insulin to your treatment.
Best of luck, Kathy
5 Sep 2013
My friend, I don't have the list of your medications, but there are many medications that will increase your blood sugars. For me, prednisone, tacrolimus, and my anti depressant does that. So I take a shot of NPH insulin every morning and we adjust it as doses or new medications, like an antibiotic, are added or changed. I am now able to take that one shot and keep my type2 medication induced diabetes in control. Last A1c was 6.0 . So this can be done well with diet and no cokes or Pepsi. i stopped the regular insulin per the doctor as i only need a couple units once in a while. and do quite well with out it. I am allergic to the pills so the shot turns out to be excellent for me. The Endocrinologist is on board with this.
My guess it is the meds. Run it past your Endocrinologist. They are quite aware with this and can help you out. Stay well. Karen
6 Sep 2013
Angel1662,The only drug over the past 7 years that actually works for me is the Metformin. I hate the side effect of the stomach issues... but I cut the regular 500 mg. in half. It does the trick by taking (2) 250 mg. I cannot take the whole 500 at once. I was taking 1,000 mg a day! I now take 500 mg! The Physicians tell me that Metformin XL does not give you stomach issues, but for me this is NOT THE CASE. And you cannot cut the XL in half. I have tried about 7 other diabetic medication.Even the non insulin injections. I always go back to Metformin. I have went from 183 lbs. to 154 lbs. since April 21st,by sticking to the 250 mg twice a day. And my tummy definitely agrees to the lowering of dosage at a time. Lord knows it sucks to plan your day around where a toilet will be near! My sugar is never at 100. But I am proud to say when I wake up 130 is much better than my normal 187. I do snack every 3 to 4 hours to keep my metabolism going.
Absolutely no fried foods at all! And never do I eat take out food! Ever! It sounds hard to do, but after awhile you get used to it. And I save tons of money by preparing everything at home. Good luck and I do hope this answer helped you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Drs. are not much help, and I just inject insilin when my monitor tells me to, but oh do I feel like crap all the time. I really only eat once a ...
1 answer • 29 Jan 2011
I have two questions that I am hoping someone can help me with. I was just recently diagnosed with early diabetes. It is not pre diabetes, but the ...
4 answers • 5 May 2011
My wife became diabetic after age 60 and responded to meds until they weren't enough to control the disease. Is she considered type 1 or type 2 ...
2 answers • 29 Aug 2011
I am living with diabetes more than years. I am using insuline (Mixtard 70/30), my average HbA1c 7.0.
3 answers • 9 Jul 2012
Diabetes, Type 1 - a new dx type 1 diabetes occured past september after ketoacidosis sent us to er?
... she's been taken off of insulin because her pancreas is still producing insulin.it's a temporary condition called the honeymoon phase.i ...
3 answers • 20 Jan 2013